Alert archive / Puerto Rico / Flash Flood Warnings in 2009
Flash Flood Warning 72, NWS JSJ
NWS JSJ issued this flash flood warning at Nov 27, 2009, 4:32 PM CST. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 27, 2009, 4:32 PM CST (22:32 UTC)
- Expired
- Nov 27, 2009, 7:30 PM CST
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 84 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 27, 5:15 PM CST | FLASH FLOOD | Rafael Gonzalez, PR | ROUTES 130 AND 490 IN CAMPO ALEGRE AND PAJUIL CLOSED DUE TO FLOODING. SEVERAL HOMES FLOODED IN THE ROBERTO CLEMENTE COMMUNITY. |
| Nov 27, 7:11 PM CST | FLASH FLOOD | Rafael Gonzalez, PR | MORE THAN 50 HOMES FLOODED IN THE ROBERTO CLEMENTE COMMUNITY IN THE PAJUIL SECTOR OF HATILLO. SOME PEOPLE STRANDED IN THEIR ROOFS. SHELTERS WERE TO BE OPEN BY THE LOCAL HOUSING DEPARTMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 272232
FFWSJU
PRC013-027-065-280130-
/O.NEW.TJSJ.FF.W.0072.091127T2232Z-091128T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
632 PM AST FRI NOV 27 2009
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
CAMUY
HATILLO
ARECIBO
* UNTIL 930 PM AST
* AT 627 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A THUNDERSTORM WITH VERY HEAVY RAIN NEARLY STATIONARY ALONG THE
HATILLO AND ARECIBO COUNTY LINE. RADAR HAS ESTIMATED OVER FIVE
INCHES OF RAIN HAS FALLEN IN THE CORCOVADA AND CARRIZALES SECTORS.
AT AREA. THIS AMOUNT OF RAIN COULD TRIGGER FLASH FLOODING OF SMALL
STREAMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 1849 6684 1848 6673 1835 6675 1834 6681
1837 6685
$$
ROSA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN2 follow-up statements
000
WGCA72 TJSJ 272358
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
758 PM AST FRI NOV 27 2009
PRC013-027-065-280130-
/O.CON.TJSJ.FF.W.0072.000000T0000Z-091128T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMUY PR-HATILLO PR-ARECIBO PR-
758 PM AST FRI NOV 27 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM AST FOR
ARECIBO...HATILLO AND CAMUY MUNICIPALITIES...
AT 755 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS OVER THE AREA. EMERGENCY MANAGERS FROM HATILLO
REPORTED ROADS 130 AND 490 CLOSED DUE TO FLOODING IN THE PAJUIL AND
CAMPO ALEGRE COMMUNITIES. SEVERAL HOMES WERE ALSO FLOODED IN THE
ROBERTO CLEMENTE COMMUNITY.
ALTHOUGH RAIN HAS DIMINISHED IN INTENSITY...RUNOFF WILL CONTINUE TO
POSE FLOODING PROBLEMS IN THE RAFAEL GONZALEZ AND RAFAEL CAPO AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1849 6684 1848 6673 1844 6673 1839 6677
1838 6682 1837 6685
$$
ROSA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN000
WGCA72 TJSJ 280120
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
920 PM AST FRI NOV 27 2009
PRC013-027-065-280130-
/O.EXP.TJSJ.FF.W.0072.000000T0000Z-091128T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMUY PR-HATILLO PR-ARECIBO PR-
920 PM AST FRI NOV 27 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 930 PM AST FOR ARECIBO...
HATILLO AND CAMUY MUNICIPALITIES...
DOPPLER RADAR INDICATED THAT THE HEAVY RAIN WHICH AFFECTED THIS AREA
HAD DISSIPATED OR MOVED AWAY. NO SIGNIFICANT ADDITIONAL RAINFALL IS
EXPECTED ACROSS THESE AREAS AT THIS TIME.
LAT...LON 1849 6684 1848 6673 1844 6673 1839 6677
1838 6682 1837 6685
$$
ROSA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 27, 12:52 PM CST, 3 hours 40 minutes earlier.
Area forecast discussion, Nov 27, 12:52 PM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 252 PM AST FRI NOV 27 2009 .SYNOPSIS...MID TO UPPER LEVEL RIDGE WILL REMAIN THE DOMINANT WEATHER FEATURE LOCALLY FOR THE NEXT SEVERAL DAYS. HOWEVER...BRIEF FLATTENING OF THE RIDGE WILL OCCUR...AS A WEAK UPPER SHORT WAVE PASSES WELL NORTH OF THE LOCAL AREA SATURDAY...FOLLOWED BY A MORE IMPRESSIVE SHORT WAVE PASSING ACROSS OR JUST NORTH OF THE LOCAL ISLANDS SUNDAY NIGHT THROUGH EARLY MONDAY. && .DISCUSSION...ISOLATED TO SCATTERED SHOWERS DEVELOPED ACROSS THE INTERIOR SECTIONS OF PUERTO RICO. ALSO...CU LINES DEVELOPED OVER THE LOCAL ISLANDS AND EL YUNQUE. THE YUNQUE CU LINE MOVED WNW AND AFFECTED THE SAN JUAN METROPOLITAN AREA. NONE OF THESE SHOWERS HAVE GENERATED SIGNIFICANT RAINFALL ACCUMULATIONS. MOST OF THESE SHOWERS WILL DISSIPATE AT AROUND SUNSET. A LOW LEVEL DISTURBANCE NOW LOCATED OVER THE ANEGADA PASSAGE WILL SLOWLY MOVE WEST AND AFFECT THE LOCAL ISLANDS AND EASTERN COAST OF PUERTO RICO LATER TONIGHT THROUGH SATURDAY MORNING. A WEAK COLD FRONT WILL BE APPROACHING THE LOCAL AREA SATURDAY... BUT IS THEN EXPECTED TO STALL OVER HISPANIOLA SATURDAY NIGHT AND SUNDAY...WITH THE REMNANTS LINGERING NEARBY THROUGH TUESDAY. && .AVIATION...PREVAILING VFR CONDITIONS WILL CONTINUE ACROSS PR AND THE U.S. VI THIS AFTERNOON. A SHRA OR TSRA MAY BRING TEMPORARY MVFR CONDITIONS AT A COUPLE OF SITES...BUT THAT WOULD BE SHORTLIVED. VOLCANIC ASH FROM MONTSERRAT IS BEGINNING TO AFFECT THE SAINT CROIX AIRPORT. && .MARINE...THE NE SWELL WILL CONTINUE TO SUBSIDE TONIGHT. THE NEXT SWELL EVENT WILL OCCUR ON SUNDAY AS A NNW SWELL WILL BEGAN TO REACH OUR LOCAL ATLANTIC WATERS AND PASSAGES. && .PRELIMINARY POINT TEMPS/POPS... SJU 75 87 75 85 / 20 10 30 20 STT 76 86 76 86 / 20 20 10 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 15/10
Hazardous weather outlook, Nov 27, 2:43 AM CST, 13 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 443 AM AST FRI NOV 27 2009 AMZ710>745-PRZ001>013-281000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 443 AM AST FRI NOV 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT MODERATE...NORTHERLY SWELLS WILL CONTINUE TO PRODUCE BREAKING WAVES UP TO 10 FEET ALONG THE NORTHERN EXPOSED COASTLINES OF MAINLAND PUERTO RICO AND CULEBRA TODAY...RESULTING IN DANGEROUS RIP CURRENTS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF HAZARDOUS SURF CONDITIONS WOULD BE APPRECIATED. AMZ715-725-VIZ001-002-281000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 443 AM AST FRI NOV 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT MODERATE...NORTHERLY SWELLS WILL CONTINUE TO PRODUCE BREAKING WAVES UP TO 10 FEET ALONG THE NORTHERN EXPOSED COASTLINES OF THE NORTHERN U.S. VIRGIN ISLANDS TODAY...RESULTING IN DANGEROUS RIP CURRENTS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF HAZARDOUS SURF CONDITIONS WOULD BE APPRECIATED. SR
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 2:12 PM CST | Areal Flood Advisory | JSJ | 89 min | |
| Nov 27, 3:40 PM CST | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.